Alert archive / New York / Wind Advisories in 2020
Wind Advisory 11, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 6, 2020, 2:45 PM EDT for 17 counties in New York. It took effect at Oct 7, 2020, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 2:45 PM EDT (18:45 UTC)
- In effect from
- Oct 7, 2020, 10:00 AM EDT
- Expired
- Oct 7, 2020, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS71 KBGM 061845 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 245 PM EDT Tue Oct 6 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-071845- /O.NEW.KBGM.WI.Y.0011.201007T1400Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 245 PM EDT Tue Oct 6 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, Southern Oneida, Cortland, Chenango, Otsego, Tioga, Broome, Delaware and Sullivan counties. * WHEN...From 10 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected during the afternoon hours across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
478 WWUS71 KBGM 070249 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1049 PM EDT Tue Oct 6 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-080000- /O.CON.KBGM.WI.Y.0011.201007T1400Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 1049 PM EDT Tue Oct 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Sullivan, Seneca, Tioga, Broome, Delaware, Otsego, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 10 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected during the afternoon hours across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
935 WWUS71 KBGM 070729 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 329 AM EDT Wed Oct 7 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-072230- /O.CON.KBGM.WI.Y.0011.201007T1400Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 329 AM EDT Wed Oct 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected with the highest gusts in the Finger Lakes. * WHERE...Sullivan, Seneca, Tioga, Broome, Delaware, Otsego, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 10 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected during the afternoon hours across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
238 WWUS71 KBGM 071425 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1025 AM EDT Wed Oct 7 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-080000- /O.CON.KBGM.WI.Y.0011.000000T0000Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 1025 AM EDT Wed Oct 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. The strongest gusts will be across the Finger Lakes into the western Mohawk Valley. * WHERE...Sullivan, Seneca, Tioga, Broome, Delaware, Otsego, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected during the afternoon hours across the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
307 WWUS71 KBGM 071944 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 344 PM EDT Wed Oct 7 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-080000- /O.CON.KBGM.WI.Y.0011.000000T0000Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 344 PM EDT Wed Oct 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Sullivan, Seneca, Tioga, Broome, Delaware, Otsego, Northern Oneida, Cortland, Onondaga, Tompkins, Chenango, Chemung, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds will continue to blow around unsecured objects. Trees and tree limbs will also be vulnerable, which will result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
360 WWUS71 KBGM 072353 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 753 PM EDT Wed Oct 7 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-062-080100- /O.EXP.KBGM.WI.Y.0011.000000T0000Z-201008T0000Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, and Monticello 753 PM EDT Wed Oct 7 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds have diminished this evening and is expected to continue to subside. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 6, 2:19 PM EDT, 26 minutes earlier.
Area forecast discussion, Oct 6, 2:19 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 219 PM EDT Tue Oct 6 2020 .SYNOPSIS... Mostly sunny and mild this afternoon with high pressure in place. However, a cold frontal boundary will move through Wednesday with showers likely and a chance for thunderstorms. Clouds and a chance for showers lingers into Thursday. High pressure builds back into the region for the end of the week. && .NEAR TERM /THROUGH WEDNESDAY/... 945 AM Update Near term forecast is on track. Fog is lingering a little longer than previously expected, but should still dissipate by 11am. Otherwise, expect sunny to mostly sunny skies into the afternoon hours. High temperatures are still on track to reach the mid-60s to lower 70s, with SW winds increasing between 8-15 mph as well. Fairly quiet tonight, with increasing clouds and a few light showers possible late. Staying breezy and mild with lows only dipping down into the upper 40s to mid-50s. Fog is not expected tonight. Previous Discussion Below Only minor changes made with the sunrise update, discussion below. Lingering low level moisture across the Southern Tier and the Southern Catskills has allowed for the formation of low clouds and valley fog early this morning. These clouds and fog should continue to burn off through the morning with skies turning mostly sunny regionwide. However, some high clouds will start to work into the region as a mid-level trough moves in. Highs today should get well into the 60's with the sunshine. Clouds will continue to be on the increase tonight as a result of the trough. A few shortwaves passing northwest of the region may be enough lift for a few showers with chances increasing from the Finger Lakes southeastward throughout the night. A stronger frontal system with more lift and moisture comes through on Wednesday. Showers look more on the organized particularly the further north you go during the day. Needed QPF looks light once again with Oneida county perhaps seeing a 1/3 of an inch for the event. Some instability is also modeled across the NY Thruway corridor Wednesday afternoon. While low and even mid level lapse rates should steepen in the afternoon locations further north look to have anywhere between 100-500 J/KG of CAPE to work with. This would be sufficient for a few thunderstorms. Shear will be very high with this system so gusty winds and small hail can not be ruled out from any storm across the NY Thruway corridor. Outside of any storms, bufkit momentum analysis from both the GFS and NAM shows the potential for 35-45 mph wind gusts Wednesday afternoon with the highest gusts in the Finger Lakes. HWO continues to highlight all of these possibilities. High temperatures are trickier Wednesday because of clouds and showers. Highs may actually be reached in the mid to late morning hours before any showers lower temperatures in the afternoon. These have been nudged downward a few degrees with most locations in the 60's and NE PA in the low 70's due to fewer showers after starting out around 50 Wednesday morning. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... 330 am update... With a deep northwest flow behind the cold front, cold air will spill into the area across the Great Lakes. Lake effect rain showers will be across central NY Wednesday night into Thursday night. 850mb temperatures fall to around zero celsius Thursday. This will be enough low level instability for showers southeast of Lake Ontario. Thursday will be cooler with highs in the 50s north to around 60 in the Wyoming Valley and our lower Delaware Valley. High pressure builds in Thursday night with clearing skies and weakening winds. Lows mostly in the 30s thursday night. Friday will be warmer with mostly sunny skies. High temperatures mostly in the 60s. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... 330 am update... High pressure moves off the East Coast but stays in control Friday night into Saturday. Saturday will be the warmest day this week with highs in the 70s and mostly sunny skies. Saturday afternoon to Sunday the models diverge some on whether showers will get to us from weak systems both to the south and the north. Chances are best that we stay dry. Highs 65 to 70 Sunday but it could be warmer. Lows Friday night in the 40s warm to the the lower 50s Saturday night. Some agreement on showers Sunday night to Monday as a storm lifts northeast through the area. Kept the slight chance pops but that could rise with later model runs. Tuesday should be dry as a deep trough slowly moves east into the Midwest. Temperatures will remain above normal with the southwest flow. Highs 60s to low 70s and lows 40s to low 50s. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Mostly clear skies continue into the evening hours, with just some sct high clouds around. Mid and high level clouds will increase overnight out ahead of the approaching cold front. Cloud bases generally remain between 7-20k ft agl through daybreak. There will be a period of LLWS overnight, mainly from 03z until about 12-14z Wednesday morning....with a westerly low level jet of 35-45 kt at 2k ft agl expected. The cold front drops through the area from north to south Wednesday morning or early afternoon. This front will bring a period of rain showers and gusty winds to the area. CIGS are forecast to remain mostly VFR on Wednesday, but could briefly see some MVFR restrictions (VSBY and/or CIGS) in the showers; especially across CNY. There is a slight chance for a thunderstorm especially up toward SYR and RME Wednesday afternoon...but not enough confidence or probability to include in the TAFS at this time. Breezy southwest winds 8-15 kts this evening and into the overnight. Southwest winds then turn westerly and significantly increase late Wednesday morning into the afternoon....at 15-25 kts gusting 30-40 kts at times. Outlook... Wednesday afternoon through Thursday...Scattered rain showers with associated restrictions at times; especially NY terminals. Thursday night through Sunday...High pressure. Likely VFR; except possible valley fog early in the morning. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MWG/MJM NEAR TERM...MJM/MWG SHORT TERM...TAC LONG TERM...TAC AVIATION...MJM
Hazardous weather outlook, Oct 6, 3:42 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 342 AM EDT Tue Oct 6 2020 NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-070745- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 342 AM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some wind gusts Wednesday afternoon of 35 mph to 45 mph with a cold frontal passage. These strong wind gusts may result in a few downed trees and wires. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-018-036-037-070745- Northern Oneida-Onondaga-Madison-Southern Oneida- 342 AM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some wind gusts Wednesday afternoon of 35 mph to 45 mph with a cold frontal passage. These strong wind gusts may result in a few downed trees and wires. A few strong to severe thunderstorms are possible with gusty winds and small hail Wednesday afternoon as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
Nearby
Wind Advisories in New York, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.